Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 133, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 13, 2018, 1:23 AM CDT for Briscoe County, Swisher County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2018, 1:23 AM CDT (06:23 UTC)
- Expired
- Jun 13, 2018, 2:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Briscoe County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2531 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:23 AM CDT, 1 hour earlier.
Area forecast discussion, Jun 13, 12:23 AM CDT, 1 hour before
Area Forecast Discussion National Weather Service Lubbock TX 1223 AM CDT Wed Jun 13 2018 .AVIATION... A complex of thunderstorms across the Texas Panhandle is expected to drift southward through 08Z. Most forecast guidance suggests that the activity will diminish before reaching any of our terminals (KLBB/KPVW/KCDS) though there is some risk of maintenance through the overnight hours. As storms collapse, they will throw out strong outflow winds which are difficult to discern at night. Otherwise, VFR is expected outside of convective activity. PREV DISCUSSION... /issued 321 PM CDT Tue Jun 12 2018/ DISCUSSION... Remnants of last nights convective complex have continued south- southwest crossing the Red River into north Texas, with fairly well defined mid level outflows spread as far west as the eastern Texas Panhandle and northern Rolling Plains where cumulus has lately began to bubble. Further northwest, cumulus along the Sangre de Cristo and Raton Mesa thus far hasn't produced lightning, but appears close. Most solutions show mixed potential for both areas to produce some amount of thunder with a general south-southeast movement expected through the evening and night. Further south, in our western counties, the surface trough remains weakly convergent and strong heating was nearing convective temperatures around the 100 degree mark, but seeing only minimal cumulus development so far. Solutions have trended a bit lower on thunder coverage this area in the past several hours. Should anything develop, however, there could be high-based storms with strong outflow wind gust potential. We are more or less holding on to minimal thunder chances overnight, perhaps slightly better in our northern counties with proximity to any overnight convective systems emanating to our north-northwest, though shear only minimally favorable for organization. And perhaps activity could still be near our north or northeast border around day break Wednesday, where a minimal mention of thunder also appears valid. Temperatures for Wednesday are problematic, dependent on arrival of an outflow from activity to our north, with best likelihood of lower temperatures in our northeast. If the outflow whimpers out, look for our forecast highs to be too low. Thursday and Friday, probably Saturday too, likely dominated by the upper ridge centered overhead initially before recentering far to our east late Saturday and Sunday. Hot and dry seems likely though how warm up for debate. Trended a little above most guidance for now. Still decent prospects for moisture improvement beginning late weekend into the early or middle part of next week, as the next upper low over the west looks more solid. This should scoop up the tropical remnants near Baja into the southwest to our west late in the week, hopefully bringing good rainfall chances from the southern into the central Rockies, before height falls and maybe a frontal boundary interact with improved moisture in our area mainly early next week when chance thunder looks best. Lots yet to be ironed out with this pattern adjustment, which appears only temporary before heights should rebuild again late next week. Stay tuned. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/26
Hazardous weather outlook, Jun 13, 12:27 AM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1227 AM CDT Wed Jun 13 2018 TXZ021>044-131730- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1227 AM CDT Wed Jun 13 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight Isolated thunderstorms will move into the southern Texas Panhandle tonight. Any storms that develop will bring a risk of wind gusts to 55 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 13, 12:20 AM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Lubbock TX 1220 AM CDT WED JUN 13 2018 TXZ022>024-130545- Briscoe TX-Swisher TX-Castro TX- 1220 AM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CASTRO...SWISHER AND NORTHWESTERN BRISCOE COUNTIES UNTIL 1245 AM CDT... At 1218 AM CDT, Doppler radar was tracking a thunderstorm outflow boundary along a line extending from near Hereford to 7 miles southeast of Buffalo Lake to 11 miles northeast of Wayside. Movement was south at 30 mph. Wind gusts of 50 to 55 mph will be possible with this boundary which is well south of the thunderstorm activity. Locations impacted include... Tulia, Dimmitt, Silverton, Happy, Easter, Mackenzie Reservoir and Nazareth. A severe thunderstorm watch remains in effect until 200 AM CDT for the Panhandle of Texas. LAT...LON 3475 10127 3446 10116 3445 10251 3475 10249 TIME...MOT...LOC 0518Z 352DEG 25KT 3490 10238 3481 10205 3493 10144 26
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:20 AM CDT | Special Weather Statement | LUB | Briscoe, Castro, Swisher | 25 min |
| Jun 13, 1:01 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 59 min |
| Jun 13, 2:10 AM CDT | Areal Flood Advisory | LUB | Briscoe, Swisher | 2 hr |
| Jun 13, 2:46 AM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Hall | 119 min |
| Jun 13, 2:57 AM CDT | Areal Flood Advisory | LUB | Castro, Swisher | 2 hr |
| Jun 13, 5:00 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 18 min |
| Jun 13, 5:32 AM CDT | Areal Flood Advisory | LUB | Castro, Swisher | 118 min |
| Jun 13, 7:30 AM CDT | Special Weather Statement | LUB | Parmer | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.